Skip to main content Accessibility help
×
×
Home

Flat functors and free exact categories

  • Hongde Hu (a1)

Abstract

Let C be a small category with weak finite limits, and let Flat(C) be the category of flat functors from C to the category of small sets. We prove that the free exact completion of C is the category of set-valued functors of Flat (C) which preserve small products and filtered colimits. In case C has finite limits, this gives A. Carboni and R. C. Magno's result on the free exact completion of a small category with finite limits.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Flat functors and free exact categories
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Flat functors and free exact categories
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Flat functors and free exact categories
      Available formats
      ×

Copyright

References

Hide All
[1]Adàmek, J. and Rosický, J., ‘On weakly locally presentable categories’, Cahiers Topologie Géom. Diff. Catégoriques, 35 (1994), 197–186.
[2]Barr, M., ‘Exact categories’, in: Lecture Notes in Math. 236 (Springer, Berlin, 1971), pp. 1120.
[3]Barr, M., ‘Representations of categories’, J. Pure Appl. Algebra 41 (1986), 113137.
[4]Carboni, A. and Magno, R. C., ‘The free exact category on a left exact one’, J. Austral. Math. Soc. (Ser. A) 33 (1982), 295301.
[5]Carboni, A., ‘Some free constructions in realizability and proof theory’, preprint.
[6]Freyd, P., ‘Representations in abelian categories’, in: Proceedings of the conference on categorical algebra, La Jolla, 1965 (Springer, Berlin, 1966) pp. 95120.
[7]Gabriel, P. and Ulmer, F., Lokal Präsentierbare Kategorien, Lecture Notes in Math. 221 (Springer, Berlin, 1971).
[8]Hu, H., ‘Dualities for accessible categories’, in: Can. Math. Soc. Conference Proceedings 13 (Amer. Math. Soc., Providence, 1992) pp. 211242.
[9]Kelly, G. M., Basic concepts of enriched category theory (Cambridge University Press, 1982).
[10]MacLane, S., Categories for the working mathematician (Springer, Berlin, 1971).
[11]Makkai, M., ‘A theroem on Barr-exact categories, with an infinitary generalization’, Ann. Pure. Appl. Logic 47 (1990), 225268.
[12]Makkai, M. and Paré, R., Accessible categories: the foundations of categorical model theory, Contemporary Math. 104 (Amer. Math. Soc., Providence, 1990).
[13]Street, R., ‘Fibrations in bicategories’, Cahiers Topologie Géom. Diff. Catégoriques 21 (1980), 111160.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Australian Mathematical Society
  • ISSN: 1446-7887
  • EISSN: 1446-8107
  • URL: /core/journals/journal-of-the-australian-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed